From Dublin, Ohio, USA:
School bus drivers are not required to give glucagon (nor are they comfortable with that, I'm sure). They don't keep a meter on the bus, so treatment would be based on my son "feeling low." What is the best information to give to school bus drivers? What is the best treatment to store on the bus?
In the days before glucose monitoring was available, we used to just treat the symptoms. My best advice would be to provide them with a list of your son's symptoms of hypoglycemia and ask them to give him something should these occur. I would keep things like three-ounce juice boxes, glucose tablets, and packages of peanut butter and crackers on the bus. A small card with symptoms listed and appropriate amounts of carb to be given should do the trick! You can always correct a high (should it occur) later. Better to be safe than sorry.
Original posting 30 Sep 2003
Posted to School and Daycare
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.